Are your patients taking ototoxic medications?

So many of my patients who use hearing aids also take a number of medications. That’s why we do a thorough medical history with our patients to learn what medications they are taking because certain drugs and medications have been linked to hearing loss and tinnitus, too. Use of these “ototoxic” medications, if not managed properly, can result in permanent or temporary damage to the cochlea or auditory nerve:
• Aspirin and other painkillers
• Certain antibiotics
• Non-steroidal anti-inflammatories (NSAIDs)
• Some cancer treatment medications
• Diuretics
I encourage patients who take — or may soon take — ototoxic medications to come in for frequent hearing screenings. By charting numbers on a regular basis, I’m able to detect changes more quickly and provide treatment and counseling more effectively.
If you have any questions about whether medications you are taking affect hearing loss, give us a call at 630.752.9505 or visit us at www.thehearingdoctors.com

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *